Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes delayed period with vaginal spotting?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
Hi! I just have a few questions. My last cycle was XXXXXXX 5 and that was four days late and it was shorter than usual. I'm usually very regular so I can plan around a cycle. Anyway, I was supposed to start by the 3 of this month and nothing. I thought I was pregnant because I have symptoms but kept getting negative test results. Last night I had some spotting and it was characteristic of implantation bleeding. How did this just now happen if I haven't had a cycle? I am so confused on what's going on. I have had two previous pregnancies so I know what to look for and I keep track of my cycle. We haven't been trying so I didn't keep track of ovulation. Something just isn't right and I can't put my finger on it.
Posted Mon, 4 Aug 2014 in Women's Health
 
 
Answered by Dr. Rhea Chanda 33 minutes later
Brief Answer:
Possible hormone imbalance

Detailed Answer:
Hi,
If your last cycle was on XXXXXXX 5th, and your period is delayed now, with negative pregnancy tests, hormonal imbalance is likely. Implantation should have occurred by now, if you are pregnant. Firstly, with negative urine pregnancy tests, you first have to confirm that there is no pregnancy. Get an ultrasound and beta hcg levels to confirm. If its negative, then its very likely that the symptoms are due to hormone imbalance. Check thyroid, prolactin, LH and FSH.
Very rarely does it happen, that one ovulates without a cycle. This may happen in someone with a long history of irregular cycles or anovulation. If the ultrasound is normal, and shows no pregnancy, then you can take progesterone for withdrawal bleeding. But its imperative that pregnancy be ruled out.
My suggestion would be to get an scan.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor